MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12

ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12
Model Number E801
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with elecsys vitamin b12 on a cobas e 801 analytical unit.The sample initially resulted in a vitamin b12 value of < 150 pg/ml.The value was questioned by the doctor since it did not match the patient's history.The sample was repeated on a siemens analyzer, resulting in a vitamin b12 value of 427 pg/ml.The repeat value was deemed correct.A second sample collected from the patient resulted in a vitamin b12 value of 293 pg/ml.
 
Additional Manufacturer Narrative
The vitamin b12 reagent lot number was 832087.The reagent expiration date was requested, but not provided.The investigation is ongoing.
 
Additional Manufacturer Narrative
Calibration and controls were acceptable.A general reagent issue can be ruled out.Isolated non-reproducible results do not represent a general malfunction of the assay a review of alarm trace data showed 12 sample foam detection and sample short alarms.These alarms indicate issues with sample quality.The investigation could not identify a product problem.The cause of the event could not be determined.Medwatch fields d1, d2, d4, g1, and g4 have been updated.

Brand Name
ELECSYS VITAMIN B12 II
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key22467549
Report Number1823260-2025-02099
Device Sequence Number7904769
Product Code CDD
UDI-Device Identifier04015630939848
UDI-Public04015630939848
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151786
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberE801
Device Catalogue Number07028121190
Device Lot Number832087
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale